Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

April 29, 2016Hansford County, Moore County, Sherman County, Texas

NWS Amarillo, TX issued this special weather statement at Apr 29, 2016, 3:21 AM CDT for Hansford County, Moore County, Sherman County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 3:21 AM CDT (08:21 UTC)
Expired
Apr 29, 2016, 4:00 AM CDT
In force
39 min
Issued by
NWS Amarillo, TX

Counties Hansford County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 120 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
699 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
462 m²/s²
Significant tornado parameter
1.7
Supercell composite
12.4

Open this sounding in Storm Lab

The text

As transmitted.

055 
WWUS84 KAMA 290821
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
321 AM CDT FRI APR 29 2016
 
OKZ002-TXZ002-003-007-008-290900-
TEXAS OK-HANSFORD TX-SHERMAN TX-HUTCHINSON TX-MOORE TX-
321 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TEXAS...NORTHERN
MOORE...SHERMAN...WESTERN HANSFORD AND NORTHWESTERN HUTCHINSON
COUNTIES UNTIL 400 AM CDT...

AT 321 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF MORSE TO 5 MILES SOUTHEAST
OF SUNRAY TO 3 MILES SOUTHWEST OF DUMAS. MOVEMENT WAS NORTH AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DUMAS...CACTUS...SUNRAY...GRUVER...MORSE AND PRINGLE. 

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3667 10122 3592 10141 3577 10208 3631 10212
      3651 10173
TIME...MOT...LOC 0821Z 185DEG 27KT 3611 10153 3597 10174 3583 10201 

$$

BIEDA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 29, 12:35 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 29, 12:35 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1235 AM CDT FRI APR 29 2016

.AVIATION...
STRONG MOIST EASTERLY LOW-LEVEL WINDS AND ASSOCIATED WARM AIR
ADVECTION WILL CAUSE IFR CEILINGS TO PREVAIL MOST OF THE NIGHT AND
WELL INTO THE DAY ON FRIDAY.  SCATTERED TO NUMEROUS THUNDERSTORMS
WILL OCCASIONALLY DISRUPT STRATUS FIELD AND CAUSE VARIABLE SURFACE
WINDS.  UNSURE OF HOW TRANSITION TO DRIER AIRMASS WILL TAKE
PLACE...BUT FOR NOW WILL FORECAST SURFACE WIND SHIFT TO NORTHWEST AND
NORTH LATE FRIDAY AFTERNOON AND FRIDAY EVENING...WITH CATEGORICAL
IMPROVEMENT OCCURRING SHORTLY THEREAFTER.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 653 PM CDT THU APR 28 2016/

AVIATION...
STRONG SOUTHEAST AND EAST LOW-LEVEL FLOW WILL SUSTAIN MOISTURE
SUPPLY FOR SCATTERED TO NUMEROUS THUNDERSTORMS THIS EVENING AND
OVERNIGHT.  CURRENT RADAR TRENDS SUGGEST THAT TERMINALS WILL BE
SPARED FROM STRONGEST CONVECTION IN THE NEAR TERM.  AS LOW LEVELS
CONTINUE TO MOISTEN...MVFR TO IFR CEILINGS ARE EXPECTED TO DEVELOP.
IMPROVEMENT WILL BE SLOW TO OCCUR ON FRIDAY.  CURRENT THINKING IS
THAT CLEARING WILL OCCUR FRIDAY AFTERNOON AT KDHT AND KAMA AS
BOUNDARY LIFTS NORTH...WITH SOUTHWEST SURFACE WINDS IN ITS WAKE.  KGUY
EXPECTED TO REMAIN IFR OR MVFR THROUGH END OF FORECAST.

COCKRELL

PREV DISCUSSION... /ISSUED 443 PM CDT THU APR 28 2016/

DISCUSSION...

MESOSCALE UPDATE...
CONVECTION HAS FORMED WITHIN THE LOW-LEVEL THETA-E AXIS ACROSS THE
SOUTHWEST TEXAS PANHANDLE EXTENDING SOUTHWARD ALONG THE I-27
CORRIDOR. EARLIER THINKING HAS CHANGED LITTLE. CONVECTION SHOULD
CONTINUE TO INTENSIFY OVER THE NEXT FEW HOURS IN A MODESTLY UNSTABLE
ENVIRONMENT (1000-1500 MLCAPE ON MESOANALYSIS). EFFECTIVE SHEAR IS
MORE THAN SUFFICIENT (50-55 KNOTS) FOR STORM ORGANIZATION INCLUDING
SUPERCELLS. HAIL WILL BE THE PRIMARY THREAT BUT DAMAGING WIND GUSTS
WILL BE POSSIBLE GIVEN WELL MIXED BOUNDARY LAYER BUT THIS THREAT
SHOULD SUBSIDE BY MID EVENING AS BOUNDARY LAYER STABILIZES. THE
WINDOW FOR A BRIEF ISOLATED TORNADO WOULD MOST LIKELY BE BETWEEN
ABOUT 6 PM AND 10 PM WHEN THE LOW LEVEL JET STRENGTHENS AND 0-1 KM
HELICITY INCREASES TO AROUND 150-200 M2/S2...BUT BEFORE THE BOUNDARY
LAYER BEGINS TO STABILIZE. AFTERWARDS THE THREAT WILL PRIMARILY BE
MARGINALLY SEVERE HAIL LASTING FROM LATE EVENING THROUGH MUCH OF THE
NIGHT AS CONVECTION MOVES NORTH OF THE STATIONARY FRONT AND
BECOMES INCREASINGLY ELEVATED.

A PEAK AT WHAT IS IN SO FAR FROM THE SPECIAL 21Z SOUNDING REVEALS
FAIRLY UNIDIRECTIONAL SOUTHEASTERLY FLOW IN THE LOWEST 1.5 KM WITH
SUBSTANTIAL VEERING ABOVE THIS YIELDING 0-3KM SRH VALUES OF AROUND
150 M2/S2. A MORE SUBSTANTIAL TORNADO THREAT WILL BE LIMITED BY LACK
OF SIGNIFICANT TURNING IN A SHALLOWER NEAR-SURFACE LAYER AS WELL AS
STRONGER LOW LEVEL SPEED SHEAR AND MARGINAL LCL HEIGHTS. WE WILL
CONTINUE TO MONITOR TRENDS IN THE VWP AND MODIFY THE SOUNDING AS
SURFACE OBS CHANGE/MOISTURE INCREASES. ALSO NOTED IN THE FIRST
GLANCE OF THE SOUNDING IS THAT 100 MB ML PARCELS REMAINED SLIGHTLY
CAPPED. THIS CAN BE EASILY BE OVERCOME WITH LOW LEVEL MOISTENING
OVER THE NEXT COUPLE OF HOURS. WE WILL UPDATE WITH ANY PERTINENT
INFORMATION FROM THE COMPLETED 21Z SOUNDING AND/OR OTHER
OBSERVATIONAL DATA AS NECESSARY.

BRB

SHORT TERM...
SEE SHORT TERM DISCUSSION BELOW FROM BRB.

LONG TERM...
FRIDAY THROUGH WEDNESDAY NIGHT...
THE UPPER LOW RESPONSIBLE FOR THE WEATHER TODAY WILL BE CENTERED OVER
THE UTAH/COLORADO BORDER FRIDAY AND CONTINUE SLIDING EAST. THE UPPER
LEVEL JET WILL SWING AROUND THE BASE OF THE LOW AND PUT THE NORTHERN
AND EASTERN SECTIONS OF THE PANHANDLES IN THE LEFT EXIT REGION...THUS
CAUSING SYNOPTIC SCALE ASCENT. A WARM FRONT WILL LIFT INTO THE
MIDDLE OF THE TEXAS PANHANDLE ON FRIDAY. THE MID LEVELS WILL SEE DRY
AIR ADVECTION AND THUS ALLOW SIGNIFICANT COOLING AT THESE LEVELS FOR
STORMS THAT FORM. THIS WILL CREATE MORE POTENTIAL FOR GUSTY WINDS AND
LARGER HAIL AS DOWNDRAFTS WILL BE COOLER AND SLOW MELTING. CONFIDENCE
ON THE FORECAST FOR FRIDAY IS NOT VERY HIGH ON THIS OUTCOME AS THE
SCENARIO OF THE OKLAHOMA PANHANDLE BEING SOCKED IN WITH LOW STRATUS
AND DRIZZLE SEEMS JUST AS PLAUSIBLE. FOR NOW HAVE GONE WITH THE
THUNDERSTORM POSSIBILITY SINCE LARGE SCALE SYNOPTIC FORCING WILL
LIKELY PLAY A BIGGER ROLE IN THE OUTCOME. IF THE LATTER OPTION DOES
PLAY OUT...FORECASTED TEMPS WILL ALSO BE AFFECTED AS THE OKLAHOMA
PANHANDLE WILL LIKELY STRUGGLE TO GET INTO THE 50S.

A COLD FRONT WILL PUSH THROUGH THE PANHANDLES FRIDAY NIGHT INTO
SATURDAY MORNING AND SATURDAY WILL SEE THE FIRST LOW MOVE NORTH TO
KANSAS/NEBRASKA AND THE UPPER LEVEL JET FORCING WILL BE LOST. THIS
WILL ALLOW THE PANHANDLES A CHANCE TO DRY OUT A BIT AND SEE SOME SUN.
WEAK RIDGING WILL BUILD IN BRIEFLY BEFORE A SECOND UPPER LEVEL LOW
WHICH DROPPED INTO THE GREAT BASIN STARTS TO EJECT ACROSS THE CENTRAL
GREAT PLAINS. AS THIS LOW APPROACHES THE AREA THE PANHANDLES WILL SEE
ANOTHER ROUND OF THUNDERSTORMS MOVE IN FROM THE WEST SUNDAY AND
CONTINUE MONDAY. MODELS DIVERGE QUITE A BIT MONDAY AND BEYOND ON
TIMING OF THE MOVEMENT OF THIS LOW...HOWEVER THEY DO AGREE THAT
TUESDAY THROUGH THURSDAY WILL SEE ANOTHER DRY SPELL AS THE LOW MOVES
AWAY AND UPPER LEVEL RIDGING BUILDS OVER THE WESTERN CONUS.

BEAT

PREV DISCUSSION... /ISSUED 147 PM CDT THU APR 28 2016/

SHORT TERM...
LATEST SURFACE ANALYSIS INDICATES A STATIONARY FRONT EXTENDING FROM
EAST-CENTRAL NEW MEXICO TO JUST SOUTH OF OUR FORECAST AREA TO NEAR
THE RED RIVER. WEAK CONVERGENCE IN LAPS STREAMLINE ANALYSIS IS NOTED
ALONG THIS BOUNDARY. EAST-SOUTHEASTERLY FLOW WILL CONTINUE
INCREASING IN RESPONSE TO FALLING PRESSURES TO THE WEST AS THE MAIN
UPPER LEVEL SYSTEM APPROACHES. SHORT TERM MODEL GUIDANCE CONTINUES
TO SUGGEST RAPID LOW-LEVEL MOISTURE RETURN THROUGHOUT THE DAY WITH A
CONSENSUS INDICATING MID 50 DEGREE DEW POINTS REACHING WELL INTO THE
TEXAS PANHANDLE BY LATE AFTERNOON OR EARLY EVENING. SURFACE
OBSERVATIONS SHOW LOW TO MID 50 DEGREE DEW POINTS ALREADY AS FAR
NORTHWEST AS CHILDRESS AND MATADOR. THIS IN COMBINATION WITH SURFACE
HEATING WILL CONTRIBUTE TO WEAK IF NOT MODERATE INSTABILITY BY LATE
AFTERNOON. THE EVOLUTION OF SURFACE PRESSURE PATTERN AND BEHAVIOR OF
THE SURFACE BOUNDARY WILL HAVE IMPLICATIONS ON THE SEVERE
THUNDERSTORM POTENTIAL LATE THIS AFTERNOON AND THROUGH THE EVENING.

DEEP MIXING AND SHARPENING DRYLINE ACROSS THE SOUTHWEST PORTION OF
OUR AREA SEEMS LESS LIKELY THAN EARLIER THOUGHT BASED ON THE LATEST
TRENDS AND THE FIRST ADJUSTMENT TO THE FORECAST WE HAVE MADE IS TO
ADD PRECIPITATION TO THIS PORTION OF THE FORECAST AREA THIS
AFTERNOON. WITHIN THE COVERGENT AND MOISTENING LOW-LEVEL FLOW
ISOLATED/SCATTERED THUNDERSTORMS SHOULD DEVELOP PERHAPS ENHANCED BY A
WEAK SHORTWAVE NOW SEEN IN WATER VAPOR MOVING EASTWARD INTO EASTERN
COLORADO. THIS SHOULD BE COINCIDENT WITH A RELATIVELY NARROW LOW-
LEVEL THETA-E AXIS WHICH IS EXPECTED TO SET UP FROM NEAR OR SOUTH OF
DALHART TO THE AMARILLO AREA AND EXTEND SOUTHEASTWARD JUST AHEAD OF A
SHARPENING DRYLINE JUST SOUTH OF OUR AREA. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREAT WITH PERHAPS A BRIEF WINDOW FOR A
TORNADO OR TWO THIS EVENING. TWO CONTRIBUTING FACTORS TO THE TORNADO
THREAT WILL BE 1.) INCREASING LOW LEVEL JET CONTRIBUTING TO
STRENGTHENING 0-1KM BULK SHEAR VALUES OF AROUND 25 KNOTS (THERE IS
QUITE A SPREAD IN 850 MB SPEEDS AND RESULTANT LOW LEVEL SHEAR VALUES
IN THE SHORT TERM GUIDANCE) AND 2.) CONTINUED MOISTENING RESULTING IN
LCL HEIGHTS OF AROUND 1KM...POSSIBLY LOWER.

WE WILL PROVIDE AN UPDATED DISCUSSION FOCUSING ON SEVERE POTENTIAL
LATER THIS AFTERNOON ONCE FURTHER ANALYSIS IS COMPLETED AND AS WE
CONTINUE TO MONITOR TRENDS. A SPECIAL 21Z SOUNDING IS BEING
CONSIDERED. WE ARE PARTICULARLY INTERESTED IN THE EVOLUTION OF THE
LOW LEVEL WIND FIELDS LATER TODAY AND MAY BE ABLE TO CAPTURE THE
BEGINNING OF THIS SUFFICIENTLY WITH THE 00Z SOUNDING. SO AN EARLIER
SOUNDING MAY BE OF LITTLE VALUE.

CONVECTION SHOULD EXPAND IN COVERAGE LATER TONIGHT AS ISENTROPIC
ASCENT OCCURS ATOP THE AFOREMENTIONED BOUNDARY STRENGTHENS WITH THE
APPROACH OF THE CLOSED LOW NOW OVER ARIZONA. ASCENT IS STRONGEST AND
CONDENSATION PRESSURE DEFICIT VALUES ARE LOWEST IN THE NORTHWEST
LATE THIS EVENING AND EARLY TONIGHT SO THIS IS WHERE WE HAVE PLACED
THE HIGHEST PROBABILITIES. ELEVATED INSTABILITY APPEARS SUFFICIENT
FOR AT LEAST MARGINALLY SEVERE HAIL LATE INTO THE NIGHT. ANY SURFACE
BASED STORMS AND WIND/TORNADO RISK SHOULD BE FURTHER SOUTH NEAR THE
BOUNDARY AND BEFORE DECOUPLING INCREASES SUBSTANTIALLY LATE THIS
EVENING OR EARLY TONIGHT. AFTER WHICH THE PRIMARY THREAT WILL BE
HAIL.

THE LONG TERM PORTION OF THE DISCUSSION WILL BE SENT LATER THIS
AFTERNOON.

BRB

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

3/11
Hazardous weather outlook, Apr 29, 3:20 AM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
320 AM CDT FRI APR 29 2016

OKZ001>003-TXZ001>020-292100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
320 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE
OKLAHOMA AND TEXAS PANHANDLES TODAY THROUGH THIS EVENING. SOME
STORMS MAY BECOME STRONG TO SEVERE ACROSS THE EASTERN PANHANDLES WITH
LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING WINDS GUSTING UP
TO 70 MPH...AND LOCALIZED HEAVY RAINFALL BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS ARE ONCE AGAIN EXPECTED ACROSS THE SOUTHWESTERN TEXAS
PANHANDLE SATURDAY AFTERNOON AND THEN ACROSS THE REMAINDER OF THE
PANHANDLES SUNDAY AND MONDAY. THUNDERSTORMS WILL ONCE AGAIN BE
POSSIBLE ACROSS THE PANHANDLES TUESDAY NIGHT AND WEDNESDAY. THE
THREAT FOR SEVERE WEATHER WITH THESE STORMS IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD REMAIN ALERT
AND BE READY FOR POSSIBLE ACTIVATION TODAY THROUGH ACROSS MAINLY THE
EASTERN PANHANDLES.

SCHNEIDER

In the hours before

Local storm report, Apr 29, 1:19 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
119 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HAIL             TEXHOMA                 36.49N 101.81W
04/29/2016  E1.00 INCH       SHERMAN            TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1600247

COCKRELL
Local storm report, Apr 29, 1:50 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
150 AM CDT FRI APR 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 AM     TSTM WND DMG     1 E STRATFORD           36.34N 102.06W
04/29/2016                   SHERMAN            TX   LAW ENFORCEMENT

            POWER POLES BLOWN DOWN

&&

EVENT NUMBER AMA1600248

COCKRELL
Special weather statement, Apr 29, 2:22 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
222 AM CDT FRI APR 29 2016

TXZ007-008-012-290800-
POTTER TX-HUTCHINSON TX-MOORE TX-
222 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE...NORTHEASTERN
POTTER AND WEST CENTRAL HUTCHINSON COUNTIES UNTIL 300 AM CDT...

AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF LAKE MEREDITH...OR 23 MILES NORTH OF AMARILLO...
MOVING NORTH AT 25 MPH.

NICKEL SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE MEREDITH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3545 10169 3547 10191 3591 10190 3588 10157
TIME...MOT...LOC 0721Z 186DEG 21KT 3554 10179

BIEDA
Special weather statement, Apr 29, 2:38 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
238 AM CDT FRI APR 29 2016

OKZ002-003-TXZ003-004-290830-
BEAVER OK-TEXAS OK-OCHILTREE TX-HANSFORD TX-
238 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TEXAS...WESTERN BEAVER...
NORTHWESTERN OCHILTREE AND NORTHEASTERN HANSFORD COUNTIES UNTIL 330
AM CDT...

AT 238 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES WEST OF TYRONE TO 6 MILES SOUTHEAST OF
ADAMS TO 11 MILES SOUTH OF HARDESTY. MOVEMENT WAS NORTHEAST AT 35
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAVER...TYRONE...FORGAN...BRYANS CORNER...MOCANE...BALKO...TURPIN...FLORIS...
BOYD AND BAKER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3694 10038 3648 10061 3629 10131 3668 10101
      3700 10117 3700 10041
TIME...MOT...LOC 0738Z 242DEG 29KT 3695 10114 3669 10100 3645 10117

BIEDA
Special weather statement, Apr 29, 2:42 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
242 AM CDT FRI APR 29 2016

TXZ007-012-290830-
POTTER TX-MOORE TX-
242 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MOORE AND
NORTHWESTERN POTTER COUNTIES UNTIL 330 AM CDT...

AT 242 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES SOUTHWEST OF MASTERSON...OR 19 MILES SOUTH OF DUMAS...MOVING
NORTH AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL  BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUMAS...MASTERSON AND FOUR WAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3549 10217 3597 10216 3593 10190 3547 10191
TIME...MOT...LOC 0742Z 188DEG 21KT 3560 10206

BIEDA
Special weather statement, Apr 29, 3:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
321 AM CDT FRI APR 29 2016

OKZ002-TXZ002-003-007-008-290900-
TEXAS OK-HANSFORD TX-SHERMAN TX-HUTCHINSON TX-MOORE TX-
321 AM CDT FRI APR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TEXAS...NORTHERN
MOORE...SHERMAN...WESTERN HANSFORD AND NORTHWESTERN HUTCHINSON
COUNTIES UNTIL 400 AM CDT...

AT 321 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES NORTHWEST OF MORSE TO 5 MILES SOUTHEAST
OF SUNRAY TO 3 MILES SOUTHWEST OF DUMAS. MOVEMENT WAS NORTH AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DUMAS...CACTUS...SUNRAY...GRUVER...MORSE AND PRINGLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3667 10122 3592 10141 3577 10208 3631 10212
      3651 10173
TIME...MOT...LOC 0821Z 185DEG 27KT 3611 10153 3597 10174 3583 10201

BIEDA

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:15 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter51 min
Apr 28, 8:00 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts75 min
Apr 28, 8:04 PM CDTSevere Thunderstorm WarningAMACarson, Gray, Hutchinson, Roberts71 min
Apr 28, 8:44 PM CDTSpecial Weather StatementAMADonley31 min
Apr 28, 9:10 PM CDTSpecial Weather StatementAMADonley35 min
Apr 28, 9:16 PM CDTSpecial Weather StatementAMARoberts29 min
Apr 28, 9:18 PM CDTSevere Thunderstorm WarningAMARoberts42 min
Apr 28, 9:21 PM CDTSpecial Weather StatementAMAWheeler24 min
Apr 28, 9:41 PM CDTSevere Thunderstorm WarningAMAHemphill64 min
Apr 28, 9:44 PM CDTSpecial Weather StatementAMACollingsworth31 min
Apr 28, 10:21 PM CDTSpecial Weather StatementAMAHutchinson24 min
Apr 28, 11:02 PM CDTSpecial Weather StatementAMADallam28 min
Apr 28, 11:31 PM CDTSpecial Weather StatementAMADallam44 min
Apr 28, 11:43 PM CDTSevere Thunderstorm WarningAMADallam47 min
Apr 29, 12:25 AM CDTSevere Thunderstorm WarningAMADallam, Sherman39 min
Apr 29, 1:02 AM CDTSevere Thunderstorm WarningAMASherman43 min
Apr 29, 1:39 AM CDTSevere Thunderstorm WarningAMAHansford, Sherman26 min
Apr 29, 2:22 AM CDTSpecial Weather StatementAMAMoore38 min
Apr 29, 2:42 AM CDTSpecial Weather StatementAMAMoore48 min
Apr 29, 2:53 AM CDTSevere Thunderstorm WarningAMAOchiltree52 min
Apr 29, 3:50 AM CDTSpecial Weather StatementAMAOchiltree55 min
Apr 29, 3:59 AM CDTSevere Thunderstorm WarningAMALipscomb, Ochiltree21 min
Apr 29, 4:07 AM CDTSpecial Weather StatementAMAHutchinson, Moore38 min
Apr 29, 5:02 AM CDTSpecial Weather StatementAMAPotter, Randall43 min
Apr 29, 6:27 AM CDTSpecial Weather StatementAMACarson48 min
Apr 29, 6:36 AM CDTSpecial Weather StatementAMAOldham24 min
Apr 29, 7:36 AM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
Apr 28, 10:08 PM CDTSpecial Weather StatementAMACimarron37 min
Apr 28, 10:31 PM CDTSpecial Weather StatementAMATexas29 min
Apr 28, 10:44 PM CDTSpecial Weather StatementAMACimarron31 min
Apr 28, 10:45 PM CDTSpecial Weather StatementAMACimarron30 min
Apr 28, 11:13 PM CDTSpecial Weather StatementAMATexas47 min
Apr 28, 11:21 PM CDTSpecial Weather StatementAMACimarron39 min
Apr 28, 11:35 PM CDTSevere Thunderstorm WarningAMACimarron40 min
Apr 28, 11:47 PM CDTSpecial Weather StatementAMATexas43 min
Apr 29, 12:19 AM CDTSpecial Weather StatementAMACimarron41 min
Apr 29, 2:38 AM CDTSpecial Weather StatementAMABeaver52 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.